Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 32, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Oct 16, 2011, 11:27 AM EDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2011, 11:27 AM EDT (15:27 UTC)
- Expired
- Oct 17, 2011, 3:22 PM EDT
- In force
- 28 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
527 WHUS73 KGRR 161527 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1127 AM EDT SUN OCT 16 2011 LMZ847>849-162330- /O.NEW.KGRR.GL.W.0032.111016T1527Z-111018T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1127 AM EDT SUN OCT 16 2011 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT MONDAY. * WINDS...WEST GALES TO 35 KNOTS DEVELOPING BY TONIGHT AND CONTINUING INTO MONDAY * WAVES...BUILDING TO OVER 8 FEET BY TONIGHT PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-162330- /O.NEW.KGRR.SC.Y.0071.111016T1527Z-111018T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1127 AM EDT SUN OCT 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT MONDAY. * WINDS...WEST WINDS INCREASING TO 30 KNOTS BY TONIGHT AND CONTINUING INTO MONDAY * WAVES...BUILDING TO OVER 6 FEET BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
5 follow-up statements
693 WHUS73 KGRR 161949 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 349 PM EDT SUN OCT 16 2011 LMZ847>849-170400- /O.CON.KGRR.GL.W.0032.000000T0000Z-111018T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 349 PM EDT SUN OCT 16 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS...WEST GALES TO 35 KNOTS DEVELOPING BY TONIGHT AND CONTINUING INTO MONDAY * WAVES...BUILDING TO OVER 8 FEET BY TONIGHT PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-170400- /O.CON.KGRR.SC.Y.0071.000000T0000Z-111018T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 349 PM EDT SUN OCT 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS...WEST WINDS INCREASING TO 30 KNOTS BY TONIGHT AND CONTINUING INTO MONDAY * WAVES...BUILDING TO OVER 6 FEET BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
898 WHUS73 KGRR 170236 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1036 PM EDT SUN OCT 16 2011 LMZ847>849-171045- /O.CON.KGRR.GL.W.0032.000000T0000Z-111018T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1036 PM EDT SUN OCT 16 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS...WEST GALES TO 35 KNOTS. * WAVES...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-171045- /O.CON.KGRR.SC.Y.0071.000000T0000Z-111018T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1036 PM EDT SUN OCT 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS...WEST TO 30 KNOTS. * WAVES...5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
277 WHUS73 KGRR 170806 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 406 AM EDT MON OCT 17 2011 LMZ844>846-171615- /O.UPG.KGRR.SC.Y.0071.000000T0000Z-111018T0000Z/ /O.EXB.KGRR.GL.W.0032.000000T0000Z-111017T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 406 AM EDT MON OCT 17 2011 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS...WEST 35 KNOT GALES. WAVES...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ847>849-171615- /O.CON.KGRR.GL.W.0032.000000T0000Z-111018T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 406 AM EDT MON OCT 17 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...WEST GALES 35 KNOTS. * WAVES...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
273 WHUS73 KGRR 171410 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1010 AM EDT MON OCT 17 2011 LMZ847>849-172215- /O.CON.KGRR.GL.W.0032.000000T0000Z-111018T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1010 AM EDT MON OCT 17 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...WEST GALES 35 KNOTS. * WAVES...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-172200- /O.CON.KGRR.GL.W.0032.000000T0000Z-111017T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1010 AM EDT MON OCT 17 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... WINDS...WEST 35 KNOT GALES. WAVES...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
199 WHUS73 KGRR 171922 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 322 PM EDT MON OCT 17 2011 LMZ847>849-180330- /O.CAN.KGRR.GL.W.0032.000000T0000Z-111018T0000Z/ /O.NEW.KGRR.SC.Y.0072.111017T1922Z-111019T0000Z/ /O.NEW.KGRR.GL.A.0010.111019T1200Z-111021T0300Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 322 PM EDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST WINDS TO 30 KNOTS DECREASING TO UNDER 15 KNOTS TUESDAY. NORTHERLY GALES TO 40 KNOTS THEN DEVELOPING ON WEDNESDAY. * WAVES...6 TO 10 FEET SUBSIDING INTO TUESDAY. WAVES THEN INCREASING TO OVER 8 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ844>846-180330- /O.CAN.KGRR.GL.W.0032.000000T0000Z-111017T2200Z/ /O.NEW.KGRR.SC.Y.0072.111017T1922Z-111019T0000Z/ /O.NEW.KGRR.GL.A.0010.111019T1200Z-111021T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 322 PM EDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST WINDS TO 30 KNOTS DECREASING TO UNDER 15 KNOTS TUESDAY. NORTHERLY GALES TO 40 KNOTS THEN DEVELOPING ON WEDNESDAY. * WAVES...6 TO 10 FEET SUBSIDING INTO TUESDAY. WAVES THEN INCREASING TO OVER 8 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 16, 7:35 AM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Oct 16, 7:35 AM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 735 AM EDT SUN OCT 16 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(400 AM EDT SUN OCT 16 2011) WEAK LOW PRESSURE WILL TRACK EASTWARD THROUGH THE LOWER GREAT LAKES REGION TODAY BRINGING A FEW LIGHT RAIN SHOWERS NEAR TO SOUTH OF INTERSTATE 96 THIS MORNING. IT WILL BECOME BREEZIER LATER TODAY AND ONCE AGAIN FOR MONDAY AFTERNOON. COOL WEATHER IS ON TAP FOR THE GREAT LAKES REGION FOR THE UPCOMING WEEK WITH BREEZY CONDITIONS AND MORE SHOWERS ON THE WAY FOR MIDWEEK. && .SHORT TERM...(400 AM EDT SUN OCT 15 2011) KGRR/RGNL RADAR TRENDS EARLY THIS MORNING SHOW LIGHT RAIN SHOWERS TRACKING EAST ACROSS WESTERN LWR MI. THE SHOWERS WILL CONTINUE TO DEVELOP THIS MORNING UNTIL DEEPER MOISTURE MOVES EAST OF THE REGION THIS AFTERNOON. IT WILL TURN BREEZIER THIS AFTN WITH WESTERLY WINDS OF 15 TO 25 MPH AND GUSTS TO AROUND 30 MPH. DRY AND COOL WX IS ANTICIPATED TONIGHT THROUGH MONDAY AFTERNOON. 00Z NAM/GFS BUFKIT TIME HEIGHT X-SECTIONS OF WIND/MIXING HEIGHTS SHOW POTENTIAL FOR WESTERLY WIND GUSTS TO POTENTIALLY REACH 30 TO 35 MPH MONDAY AFTERNOON WITH MOSTLY SUNNY CONDITIONS. WILL MENTION JUST A SLIGHT CHC OF A FEW LIGHT RAIN SHOWERS LATE MONDAY NIGHT SOUTH FOLLOWED BY CHC POPS FOR RAIN SHOWERS ACROSS OUR FCST AREA TUESDAY AS DEEPER MOISTURE MOVES IN AND THE UPPER TROF AXIS AMPLIFIES OVER OUR REGION. FUTURE SHIFTS MAY NEED TO TREND POPS UPWARD A BIT TUESDAY AS SUGGESTED BY THE 00Z ECMWF GUIDANCE AND 00Z GFS ENSEMBLE MEANS. THE 00Z OPERATION GFS AND NAM GUIDANCE SEEMS UNDERDONE WITH QPF/POPS TUESDAY AFTERNOON SINCE THE DEEPENING UPPER TROF OVER OUR REGION FAVORS A STRONGER/FURTHER NORTHWESTWARD TRACK OF THE OHIO VALLEY LOW AND ASSOCIATED RAIN SHIELD AS INFERRED BY THE 00Z ECMWF/GFS ENSEMBLE MEAN. && .LONG TERM...(400 AM EDT SUN OCT 16 2011) (TUESDAY NIGHT THROUGH SATURDAY) MY FOCUS REMAINS ON THE STORM THAT COULD IMPACT SOUTHWEST LOWER MICHIGAN INTO WEDNESDAY WITH RAIN AND STRONG WINDS. AS I HAVE BEEN WRITING FOR THE LAST FOUR DAYS.... I STILL THINK THIS STORM WILL HAVE A BIGGER IMPACT HERE IN SOUTHWEST MICHIGAN THAN THE STORM WE JUST HAD (GIVES US STRONG WINDS AND SIGNIFICANT RAINFALL TUE INTO WEDNESDAY). EVEN SO I HAVE NOT ADJUSTED THE WX AND POP GRIDS MUCH YET TO ALLOW THE MODELS TO BETTER PICK THIS TREND UP (REALLY TO BETTER MATCH OTHER OFFICES ADJACENT TO US). THE LATEST ECMWF HAS MOVED THE STORM FARTHER WEST ON THE 16/00Z RUN AND IN FACT GIVES THE ENTIRE CWA RAIN TUESDAY INTO TUESDAY NIGHT. THE ENSEMBLES OF THE GFS FROM THE 16/00Z RUN ARE SIGNIFICANTLY FARTHER WEST WITH THE SYSTEM AND RAINFALL THAN THE OPERATIONAL RUN (WHICH IS AN OUTLIER )WAS. IT TOO GIVES THE ENTIRE CWA RAIN INTO TUESDAY NIGHT IN THE DEFORMATION ZONE OF THE SYSTEM. IT IS IMPORTANT TO POINT OUT THAT PACIFIC SHORTWAVE THAT DIGS STRONGLY SOUTH SOUTHEAST ONCE IT CROSSES THE ROCKIES... IN THE MONDAY TIME FRAME... CARVES OUT A VERY DEEP TROUGH AND IN TURN PICKS UP THAT SYSTEM DEVELOPING CURRENTLY IN THE GULF OF MEXICO. ONCE IT DOES THAT IT WILL HAVE HUGELY MORE ENERGY TO WORK WITH CAUSING TO BE A SIGNIFICANTLY STRONGER SYSTEM. TYPICALLY THE MODELS DO NOT HANDEL THIS SORT OF EVENT WELL. THE STORM WILL MORE THAN LIKELY END UP BEING SLOWER... DEEPER AND FARTHER WEST. I AM SUGGESTING THIS IS THE MORE LIKELY OUTCOME THAN OUR CURRENT MODELS WOULD LEAD US TO BELIEVE. NO MATTER HOW THAT TURNS OUT... BY WEDNESDAY THIS WILL BE A RATHER DEEP STORM WITH A STRONG CIRCULATION OVER THE ENTIRE GREAT LAKES. WINDS WILL MOSTLY BE OUT OF THE NORTH AND WE WILL SEE NORTH WIND LAKE EFFECT WITH INSTABILITY SHOWERS INLAND. WHILE THIS AIR IS COLDER... IT IS NOT YET COLD ENOUGH FOR SNOW SO I WILL KEEP THIS ALL RAIN SHOWERS. THIS ACTIVITY SHOULD CONTINUE INTO THURSDAY BEFORE THE SYSTEM STARTS LIFTING OUT OF THE AREA. THE SYSTEM GETS SHEARED OUT BY LATE IN THE WEEK AS THAT 200 KNOT JET CORE SYSTEM CROSSES THE CENTRAL PACIFIC AND FORCES THE SYSTEM IN FRONT OF IT INLAND BY THURSDAY. THAT WILL FORCE SHORTWAVE RIDGING HERE FOR LATE IN THE WEEK. THAT OF COURSE WILL START A NICE WARMING TREND FOR FRIDAY AND BEYOND. && .AVIATION...(735 AM EDT SUN OCT 16 2011) VFR CIGS IN LIGHT RAIN SHOWERS WILL PREVAIL INTO MID MORNING AS THE AREA OF SHOWERS MOVES THROUGH THE AREA. BY LATE MORNING THE DRY AIR BEHIND THE UPPER LEVEL WAVE WILL SPREAD IN AND SKIS SHOULD BECOME NEARLY CLEAR DURING THE AFTERNOON BUT IT WILL BE BREEZY WITH WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS. MOSTLY CLEAR SKIES ARE EXPECTED TONIGHT BUT WINDS SHOULD REMAIN BETWEEN 10 TO 20 KNOTS. && .MARINE...(400 AM EDT SUN OCT 16 2011) A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MID MORNING FOR ALL OUR NEARSHORE ZONES. THE DAY SHIFT WILL LIKELY NEED TO ISSUE A NEW SCA TO COVER THE PERIOD FROM LATER THIS AFTERNOON THROUGH MONDAY AS WIND/WAVE ACTION RAMPS BACK UP. && .HYDROLOGY...(400 AM EDT SUN OCT 16 2011) ANY RAINFALL THIS WEEK WILL BE FAIRLY LIGHT. THEREFORE NO HYDRO ISSUES ARE ANTICIPATED THIS WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY FOR THE ENTIRE NEARSHORE THROUGH MID MORNING TODAY. && SYNOPSIS: LAURENS SHORT TERM: LAURENS LONG TERM: WDM AVIATION: WDM MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, Oct 16, 5:00 AM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 500 AM EDT SUN OCT 16 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-170900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 500 AM EDT SUN OCT 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-170900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 500 AM EDT SUN OCT 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE WIND AND WAVES WILL DIMINISH SOME DURING THE MID MORNING HOURS ONLY TO BUILD AGAIN BY EARLY TO MID AFTERNOON. OVERALL CONDITIONS WILL REMAIN HAZARDOUS TO SMALL WATER CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WIND AND WAVES WILL REMAIN HAZARDOUS TO SMALL WATER CRAFT THROUGH THE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 8:02 PM EDT | Small Craft Advisory | GRR | 14 hr | |
| Oct 16, 11:27 AM EDT | Small Craft Advisory | GRR | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.